Alert archive / Wisconsin / Gale Watches in 2012
Gale Watch 1, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Feb 25, 2012, 4:09 AM CST. It took effect at Feb 26, 2012, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 4:09 AM CST (10:09 UTC)
- In effect from
- Feb 26, 2012, 9:00 AM CST
- Expired
- Feb 25, 2012, 3:20 PM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
725 WHUS73 KGRB 251009 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CST SAT FEB 25 2012 ...SOUTH GALES EXPECTED SUNDAY... .A STORM SYSTEM TRACKING TOWARD LAKE SUPERIOR IS LIKELY TO GENERATE SOUTH GALES ON SUNDAY. WINDS WILL DECREASE A BIT AND VEER WEST SUNDAY NIGHT AS THE STORM CROSSES LAKE SUPERIOR AND BEGINS TO PULL AWAY FROM THE REGION. LMZ541>543-251815- /O.NEW.KGRB.GL.A.0001.120226T1500Z-120227T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 409 AM CST SAT FEB 25 2012 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * SOUTH WINDS WILL INCREASE TO 35 KNOT GALES ON SUNDAY. * WAVES WILL BUILD TO 8 TO 12 FEET BY LATE IN THE DAY SUNDAY. * WINDS WILL VEER SOUTHWEST AND THEN WEST SUNDAY NIGHT WHILE SLOWLY DIMINISHING TO 15 TO 25 KNOTS. THE COMBINATION OF WINDS AND WAVES REMAINING HIGH FROM THE SOUTH GALES ON SUNDAY WILL LIKELY NECESSITATE THE POSTING OF A SMALL CRAFT ADVISORY ONCE THE GALES END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JS
2 follow-up statements
183 WHUS73 KGRB 251542 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 942 AM CST SAT FEB 25 2012 ...SOUTH GALES EXPECTED SUNDAY... .A STORM SYSTEM TRACKING TOWARD LAKE SUPERIOR IS LIKELY TO GENERATE SOUTH GALES ON SUNDAY. WINDS WILL DECREASE A BIT AND VEER WEST SUNDAY NIGHT AS THE STORM CROSSES LAKE SUPERIOR AND BEGINS TO PULL AWAY FROM THE REGION. LMZ541>543-252345- /O.CON.KGRB.GL.A.0001.120226T1500Z-120227T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 942 AM CST SAT FEB 25 2012 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * SOUTH WINDS WILL INCREASE TO 35 KNOT GALES ON SUNDAY. * WAVES WILL BUILD TO 8 TO 12 FEET BY LATE IN THE DAY SUNDAY. * WINDS WILL VEER SOUTHWEST AND THEN WEST SUNDAY NIGHT WHILE SLOWLY DIMINISHING TO 10 TO 20 KNOTS. THE COMBINATION OF WINDS AND WAVES REMAINING HIGH FROM THE SOUTH GALES ON SUNDAY WILL LIKELY NECESSITATE THE POSTING OF A SMALL CRAFT ADVISORY ONCE THE GALES END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
274 WHUS73 KGRB 252120 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CST SAT FEB 25 2012 ...SOUTH GALES EXPECTED SUNDAY... .A STORM SYSTEM TRACKING TOWARD LAKE SUPERIOR WILL LIKELY GENERATE SOUTH GALES ON SUNDAY. WINDS WILL DECREASE A BIT AND VEER WEST SUNDAY NIGHT AS THE STORM CROSSES LAKE SUPERIOR AND BEGINS TO PULL AWAY FROM THE REGION. LMZ541>543-260530- /O.UPG.KGRB.GL.A.0001.120226T1500Z-120227T0000Z/ /O.NEW.KGRB.GL.W.0005.120226T1500Z-120227T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 320 PM CST SAT FEB 25 2012 ...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * SOUTH WINDS WILL INCREASE TO 35 KNOT GALES ON SUNDAY. * WAVES WILL BUILD TO 8 TO 12 FEET BY LATE IN THE DAY SUNDAY. * WINDS WILL VEER SOUTHWEST AND THEN WEST SUNDAY NIGHT WHILE SLOWLY DIMINISHING TO 15 TO 25 KNOTS. THE COMBINATION OF WINDS AND WAVES REMAINING HIGH FROM THE SOUTH GALES ON SUNDAY WILL LIKELY NECESSITATE THE POSTING OF A SMALL CRAFT ADVISORY ONCE THE GALES END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Feb 25, 3:31 AM CST, 38 minutes earlier.
Area forecast discussion, Feb 25, 3:31 AM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 AM CST SAT FEB 25 2012 .SYNOPSIS...SNOW EXPECTED ACROSS THE N SUNDAY...BUT SRN EXTENT OF THE SNOW IN QUESTION. OVERALL...AN ACTIVE PERIOD WITH SEVERAL MAJOR SYSTEMS CROSSING THE RGN DURING THE NEXT WEEK. A SERIES OF HIGH AMPLITUDE SHRTWVS WL MIGRATE ACRS THE CONUS DURING THE PERIOD AT THE SAME TIME AS THE LARGER SCALE PATTERN TRENDS BACK TOWARD THE MORE LOW-AMPLITUDE SPLIT-FLOW REGIME THAT HAS BEEN DOMINANT THIS WINTER. TEMPS WON/T BE AS MILD AS THIS PAST WEEK...BUT ARE STILL EXPECTED TO BE A LITTLE ABV NOMRAL. THERE WL BE PLENTY OF OPPORTUNITIES FOR PRECIPITATION. AMNTS WL DEPEND PRIMARILY ON THE TRACK OF THE MAIN CYCLONES CROSSING THE RGN...BUT WE/LL PROBABLY END UP AOA NORMAL. && .SHORT TERM...TDA/TNGT/SUN. SCT SHSN CONTD IN THE SNOWBELT. SNOWS THUS FAR OVERNIGHT HELD BACK BY LOW-LEVEL TRAJECTORIES BEING A LITTLE TOO WLY. BUT 925/850 MB WINDS SEEM TO BE BECOMING A LITTLE MORE FAVORABLE...AND THAT WAS SUPPORTED BY STLT IMAGERY SEEMING TO SHOW MORE N/S BANDING OF CLDS OVER WRN LAKE SUPERIOR. IF THAT/S THE CASE...SHSN OVER VILAS COUNTY COULD INCREASE YET FOR A TIME THIS MORNING BEFORE DRIER AIR STARTS TO ARRIVE AND FLOW BACKS WLY AGAIN WITH THE APPROACH OF THE SFC RIDGE. WL CARRY HIGH POPS OVER THE SNOWBELT INTO THE MORNING...THEN TAPER TO FLURRIES BY LATE AFTN. SNOWFALL FCST WL BE ISSUANCE TIME DECISION. ACRS THE REST OF THE AREA...EXPECT SOME FLURRIES THIS MORNING THEN A GRADUAL DECR IN CLDS. TEMPS WL LIKELY BE A COUPLE DEG COOLER THAN YDA. MAIN FCST ISSUE TNGT IS TEMPS...AS A RESULT OF UNCERTAINTY IN CLD COVER. LIGHT WINDS AND A LITTLE FRESH SNOW ACRS MOST OF THE AREA WOULD ALLOW READINGS TO FALL OFF PRETTY QUICKLY IF LOW CLDS CLR DURING THE EVENING...BEFORE GRADIENT STARTS TO TIGHTEN AGAIN AND CI BEGINS TO OVERSPREAD THE AREA FM THE W. VIRTUALLY ALL GUID WAS CONSIDERABLY WARMER THAN WHAT WE HAD GOING IN THE PREV FCST...ESP OVER THE NE PART OF THE STATE. A LITTLE NERVOUS BECAUSE HIGHEST LOW-LEVEL RH PROGGED TO LINGERING IN THAT AREA...SO THAT AREA MAY HAVE THE MOST TROUBLE CLEARING. CONFIDENCE JUST NOT HIGH ENOUGH TO MAKE A WHOLESALE CHG TO THE FCST...SO BLENDED BEST PERFORMING GUID WITH PREV MIN TEMP FCST GRID...WHICH WILL HOPEFULLY BE A MOVE IN THE RIGHT DIRECTION. NEXT CYCLONE IN THE SERIES WL BE RACING EWD ACRS THE NRN PLAINS SUN...PROBABLY REACHING THE WRN LAKE SUPERIOR RGN BY 00Z MON. SYSTEM WL BE MOISTURE STARVED. GULF MOISTURE GOT SHOVED WAY S BY THE COLD FRONT TRAILING FM PREV CYCLONE. GIVEN THE N WINDS ACRS TX NOW COMBINED WITH THE FAST MVMT AND NLY TRACK OF THE INCOMING SYSTEM...IT WON/T BE A PLAYER IN PCPN ACRS THE WRN GREAT LAKES RGN. SO...MUCH OF THE STG LIFT WL GO INTO GENERATING SATURATION. PCPN OF CONSEQUENCE WL PROBABLY BE LIMITED TO ALONG AND N OF THE TRACK OF THE SFC CYCLONE...AND IT/S NOT CLEAR JUST HOW FAR TO THE S MEASURABLE PCPN WL OCCUR. ADJUSTED POPS ACCORDINGLY. OPTED TO GO WITH SHOWERY-TYPE PCPN AS STEEPER MID-LVL LAPSE RATES WL BE FEEDING INTO THE AREA FM THE SW AND GIVEN THE LACK OF MOISTURE WE ARE MORE LIKELY TO SEE BANDS OF PCPN RATHER THAN ONE SOLID PCPN SHIELD. WINDS COULD ALSO GET QUITE STG DURING THE AFTN...ESP NEAR LAKE MICHIGAN WHERE ADDED DESTABILIZATION MAY RESULT IN SOME GUSTS ARND 40 MPH NEAR THE LAKESHORE. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. STRONG LOW PRESSURE WILL BE LOCATED ACROSS FAR NORTHERN WISCONSIN OR UPPER MICHIGAN SUNDAY EVENING. THIS SYSTEM WILL MOVE NORTHEAST INTO CANADA MONDAY MORNING. DRY SLOT EXPECTED TO WORK ACROSS MUCH OF THE AREA SUNDAY EVENING. SKIES WILL REMAIN CLOUDY OVER THE FAR NORTH...BUT ARE EXPECTED TO BECOME CLEAR TO PARTLY CLOUDY DURING THE EVENING HOURS OVER THE SOUTHEAST HALF OF THE FORECAST AREA. CLOUDS WILL GRADUALLY SHIFT EAST OVERNIGHT INTO PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. LINGERED A CHANCE OF LIGHT SNOW OVER THE FAR NORTH AS UPPER TROUGH SWINGS ACROSS LAKE SUPERIOR SUNDAY NIGHT. ON MONDAY...WILL CONTINUE THE SMALL CHANCES FOR LIGHT SNOW DURING THE MORNING HOURS OVER THE FAR NORTH AS UPPER TROUGH SHIFTS EAST OF THE AREA MONDAY AFTERNOON. NEXT SYSTEM EXPECTED TO AFFECT THE AREA LATE MONDAY NIGHT INTO WEDNESDAY NIGHT. THE GFS/CANADIAN MODEL ARE FAIRLY SIMILAR WITH TIMING AND LOCATION OF THE SYSTEM. THE ECMWF TONIGHT IS SLOWER AND A LITTLE FURTHER SOUTH. WILL CONTINUE THE SMALL CHANCES FOR LIGHT SNOW MONDAY NIGHT...BUT HAVE PLACED THE CHANCES FOR LIGHT SNOW AFTER MIDNIGHT. IF THE ECMWF IS RIGHT...THE LIGHT SNOW WOULD NOT ARRIVE UNTIL LATE TUESDAY MORNING OR TUESDAY AFTERNOON DUE TO SLOWER MOVEMENT OF SYSTEM AND DRY AIR FEEDING IN FROM THE EAST. WILL HAVE LIKELY CHANCES FOR PRECIPITATION TUESDAY NIGHT AS SYSTEM MOVES ACROSS THE AREA AND LIKELY CHANCES FOR MAINLY SNOW ON WEDNESDAY AS UPPER LOW MOVES ACROSS THE STATE. ON THE 00Z RUN TONIGHT...THE CANADIAN AND GFS MODEL SHOW A DISTINCT WARM LAYER THAN WORKS INTO PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN... GENERALLY SOUTH OF A GREEN BAY TO WAUSAU LINE. THIS WOULD BRING A MIX OF RAIN...SLEET...FREEZING RAIN AND SNOW TO THE AREA. THE ECMWF ON THE OTHER HAND WOULD SUPPORT MAINLY SNOW AS WARM LAYER REMAINS TO THE SOUTH THROUGH THE ENTIRE PERIOD. A MAJORITY OF THE 00Z ENSEMBLE MEMBERS BRING THE 0C 850MB ISOTHERM UP TO NEAR GREEN BAY AND WAUSAU. THERE WERE A FEW MEMBERS THAT WERE CONSIDERABLY WARMER OR COOLER THAN THE MAJORITY. SINCE THE SYSTEM IS STILL 4 TO 5 DAYS OUT...WILL CONTINUE TO MENTION RAIN OR SNOW ACROSS NORTHEAST WISCONSIN AND SNOW OVER THE REMAINDER OF THE AREA TUESDAY AFTERNOON AND TUESDAY NIGHT. TEMPERATURES SHOULD BE COLD ENOUGH ALOFT FOR MAINLY SNOW ON WEDNESDAY...EXCEPT OVER THE FAR EAST DURING THE MORNING HOURS ASSUMING WARM LAYER MAKES IT INTO THIS PORTION OF THE STATE. DEPENDING ON HOW THE WARM LAYER PLAYS OUT...LATER SHIFTS MAY NEED TO ADD FREEZING RAIN OR SLEET AT SOME POINT TUESDAY NIGHT AND POSSIBLY INTO WEDNESDAY. ANOTHER SYSTEM WILL AFFECT THE AREA FRIDAY AND FRIDAY NIGHT. DEPENDING ON HOW SYSTEM EVOLVES...IT IS EXPECTED TO BRING SNOW TO MUCH OF THE AREA AND POSSIBLY A MIX ACROSS THE EAST. THE GFS IS QUICKER IN MOVING THE SYSTEM OUT FRIDAY NIGHT WHILE THE ECMWF LINGERS SYSTEM INTO SATURDAY AFTERNOON. WILL CONTINUE TO MONITOR FEATURE FOR POTENTIAL FOR AN ACCUMULATING SNOW. && .AVIATION...FOR 12Z TAF ISSUANCE...PRIMARILY MVFR CIGS IN THE N AND VFR CIGS IN THE SRN PART OF THE FCST AREA EARLY THIS MORNING. FCST SOUNDINGS SUGGEST DAYTIME CONVECTIVE CLDS WL FILL IN WHERE SIG BREAKS DEVELOP IN THE HIGHER CLDS...AND THOSE WOULD HAVE MVFR BASES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ECKBERG
Hazardous weather outlook, Feb 24, 3:43 PM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CST FRI FEB 24 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 343 PM CST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED IN THE SNOWBELT OF NORTH-CENTRAL WISCONSIN...WHERE SNOW SHOWERS WILL PRODUCE A FEW INCHES OF ACCUMULATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED SUNDAY INTO SUNDAY NIGHT AND COULD LINGER INTO MONDAY MORNING...ESPECIALLY ACROSS NORTHERN WISCONSIN. EARLY INDICATIONS ARE THAT 2 TO 3 INCHES OF SNOW ARE POSSIBLE NORTH OF HIGHWAY 29 ON SUNDAY. FARTHER SOUTH...SNOWFALL TOTALS SHOULD BE MAINLY LESS THAN 2 INCHES...BUT A PERIOD OF HEAVIER SNOW IS POSSIBLE. FALLING SNOW AND STRONG SOUTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WHICH MAY CREATE TRAVEL DIFFICULTIES. HAZARDOUS TRAVEL IS POSSIBLE AT TIMES TUESDAY THROUGH WEDNESDAY DUE TO SNOW OR MIXED PRECIPITATION...AND GUSTY WINDS. A WINTER STORM IS EXPECTED TO MOVE INTO THE PLAINS ON TUESDAY AND THEN ACROSS THE WESTERN GREAT LAKES ON WEDNESDAY. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE STORM TRACK AND HOW MUCH WARM AIR WILL WORK INTO NORTH CENTRAL AND NORTHEAST WISCONSIN. THE AMOUNT OF WARM AIR WILL HAVE A SIGNIFICANT IMPACT ON PRECIPITATION TYPES AND SNOWFALL TOTALS. GUSTY WINDS COULD CAUSE AREAS OF BLOWING AND DRIFTING OF THE NEW SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT SNOWFALL REPORTS WOULD BE APPRECIATED. LMZ521-522-541>543-252145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 343 PM CST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SOUTHEAST TO SOUTH GALES ARE EXPECTED ON SUNDAY INTO SUNDAY EVENING AS A STRONG STORM MOVES TOWARD THE WESTERN GREAT LAKES. GUSTS TO NEAR GALE FORCE ARE POSSIBLE FROM THE WEST OR SOUTHWEST LATER SUNDAY NIGHT AND MONDAY AS THE STORM MOVES AWAY FROM THE AREA. GALE FORCE GUSTS ARE POSSIBLE AT TIMES TUESDAY AFTERNOON INTO WEDNESDAY NIGHT AS ANOTHER STRONG STORM MOVES ACROSS THE WESTERN GREAT LAKES. TDH/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:20 PM CST | Gale Warning | GRB | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.